Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Geodesic excursions into an embedded disc on a hyperbolic Riemann surface

Author: Andrew Haas
Journal: Conform. Geom. Dyn. 13 (2009), 1-5
MSC (2000): Primary 30F35, 32Q45, 37E35, 53D25
Published electronically: February 3, 2009
MathSciNet review: 2476655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We calculate the asymptotic average rate at which a generic geodesic on a finite area hyperbolic $ 2$-orbifold returns to an embedded disc on the surface, as well as the average amount of time it spends in the disc during each visit. This includes the case where the center of the disc is a cone point.

References [Enhancements On Off] (What's this?)

  • 1. A.F. Beardon, The Geometry of Discrete Groups, Springer-Verlag, Berlin, 1983. MR 698777 (85d:22026)
  • 2. Ergodic Theory, Symbolic Dynamics and Hyperbolic Spaces, T. Bedford, H. Keane, C. Series, eds., Oxford Univ. Press, 1991. MR 1130170 (93e:58002)
  • 3. I. P. Cornfeld, S.V. Fomin and Ya. G. Sinai, Ergodic Theory, Springer-Verlag, Berlin-Heidelberg-New York, 1982. MR 832433 (87f:28019)
  • 4. A. Haas, The distribution of geodesic excursions into the neighborhood of a cone singularity on a hyperbolic 2-orbifold, Comment. Math. Helv. 83, (2008), 1-20. MR 2365405 (2008k:37073)
  • 5. A. Haas, Geodesic cusp excursions and metric diophantine approximation, Preprint arxiv:0709.0313. To appear in Math. Res. Letters.
  • 6. H. Nakada, On metrical theory of Diophantine approximation over imaginary quadratic field. Acta Arith. 51 (1988), no. 4, 393-403. MR 971089 (89m:11070)
  • 7. P. Nicholls, The Ergodic Theory of Discrete Groups, Cambridge Univ. Press, 1989. MR 1041575 (91i:58104)
  • 8. B. Stratmann, A note on counting cuspidal excursions. Ann. Acad. Sci. Fenn. Ser. A I Math. 20 (1995), no. 2, 359-372. MR 1346819 (96k:58174)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30F35, 32Q45, 37E35, 53D25

Retrieve articles in all journals with MSC (2000): 30F35, 32Q45, 37E35, 53D25

Additional Information

Andrew Haas
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269

Keywords: Hyperbolic surface, Fuchsian group, geodesic flow
Received by editor(s): April 29, 2008
Published electronically: February 3, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society